MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS TOOL MR8 12CM SP MATCH 3MM DIAMETER; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS TOOL MR8 12CM SP MATCH 3MM DIAMETER; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-SP12MH30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in future, product analysis may be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the surgeon was drilling and realised that the bur suddenly stopped moving/functioning, after he took it out, then he realised that the inner pin was broken.No patient impact reported.The procedure was completed with backup product(s).
 
Event or Problem Description
On follow-up it was confirmed that there was no patient or staff impact.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis: evaluation of the device determined distal portion of bur wire was in a sterilization pouch.Bur wire fracture was in the middle portion of the ø.020 section of the bur wire.This failure is consistent with fatigue failure of the smallest diameter while transmitting torque from the handpiece to the cutting elements.The device has a limited period of use in order to provide the curved tube and visibility.The likely cause was identified as either duration of use greater than designed for or high torsional loads, leading to fatigue failure of the wire shaft.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TOOL MR8 12CM SP MATCH 3MM DIAMETER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21178929
Report Number1625507-2025-00055
Device Sequence Number4263251
Product Code HBE
UDI-Device Identifier00763000513924
UDI-Public00763000513924
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-SP12MH30
Device Catalogue NumberMR8-SP12MH30
Device Lot Number0229509738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/19/2025
04/24/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/18/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown